I was just prescribed oxycontin after years on Norco 10/325. I had a problem with itching last night. Does it decrease with time or is there something that can be used to counteract the itching?
I never had itching with oxycontin but want to warn you to consult your pharmacist and or physician before taking any anti allergy benedryl meds including over the counter sleep meds which are benedryl because although it may stop the itching it can also affect your breathing or suppress it which is quite dangerous with oxycontin. So please be aware and careful with what you take with the oxycontin as it is a serious drug and associated with many tragedies. It is also great for relieving pain so I hope you will be able to tolerate it.
Itching (pruritus) is quite common with narcotic medications. Occasionally, it subsides on its own. But, from what I've witnessed in clients, once you get that kind of itching from a narcotic, you're pretty much stuck with it. You can try a topical anti-itch cream or an antihistamine, but it's not likely to help. Be cautious with an antihistamine with a narcotic, as both have sedative effects.
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2009 • 1 answer
Rogaine - stopped treatment because of itching etc, may have used too much, what will help the itch?
Posted 23 Nov 2010 • 2 answers
Posted 14 May 2013 • 2 answers
Posted 22 Jul 2013 • 6 answers
Posted 18 hours ago • 0 answers